MAUDE Adverse Event Report: DEPUY SPINE INC PRIME STYLET DEPTH ADJUSTOR; ORTHOPAEDIC STEREOTAXIC INSTRU

DEPUY SPINE INC PRIME STYLET DEPTH ADJUSTOR; ORTHOPAEDIC STEREOTAXIC INSTRU
Model Number 286750041
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Voided.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date, the patient underwent for posterior lumbar interbody fusion in l4-s1 treating spinal canal stenosis on (b)(6) 2020.The flange of a stylet did not fit in all the slots of the depth adjuster.The surgeon was not able to fix screws on both sides at one time, he screwed in one by one.Patient status is stable.The procedure was delayed less than 30 minutes.The patient outcome was unknown.This complaint involves one (1) device.This report is for (1) prime stylet depth adjuster.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device history lot a review of the receiving inspection (ri) for prime stylet depth adjuster was conducted identifying that lot number mf4376207 was released in a single batch.Batch1: lot units were released on 12 aug 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.The ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Visual inspection: the prime stylet depth adjustor (part.No: 286750041, lot.No: mf4376207) was returned and received at us cq.Upon visual inspection, it was observed that the device looks good without any physical damage.Functional testing: functional testing of the device was not able to be performed at cq as the device was received by itself.Can the complaint be replicated with the returned devices? unable to perform.Dimensional inspection: the threaded diameter of the device was measured to be 8.876mm.This is within the specification of 8.760mm to 8.972mm as per the drawing.Measurements are in reference to the document, (b)(4): general purpose metric screw threads.Document/specification review: the following drawings were reviewed viper prime inserter stylet depth adjuster body -viper prime inserter stylet depth adjuster assy -general purpose metric screw threads no design issues or discrepancies were noticed.Complaint confirmed? no.Investigation conclusion: the complaint condition was not confirmed for the prime stylet depth adjustor (part.No: 286750041, lot.No: mf4376207).There were no issues during the manufacture of this product that would contribute to this complaint condition.During the investigation, no product design issues, or discrepancies were observed that may have contributed to the complaint condition.Based upon these results, no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history a review of the receiving inspection (ri) for prime stylet depth adjuster was conducted identifying that lot number mf4376207 was released in a single batch.Batch1: lot qty of 141 units were released on 12 aug 2019 with no discrepancies.As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: a product investigation was conducted: investigation flow: device interaction (unable to assemble).Visual inspection: the prime stylet depth adjuster (part.No: 286750041, lot.No: mf4376207) was returned and received at us cq.Upon visual inspection, it was observed that the angle of slot was slightly off, and not fully vertical.Functional testing: functional testing of the device was not able to be performed at cq as the device was received by itself.Can the complaint be replicated with the returned devices? unable to perform a functional test since complaint stylet was not returned.Dimensional inspection conducted by depuy spine quality engineering technical services: the 0.05 profile of a surface was measured, and the profile was measured to be rotated 7.5 degrees from the 1.75 slot.Therefore, the angle is not vertical.Document/specification review: the following drawings were reviewed.Viper prime inserter stylet depth adjuster body: 103314768; viper prime inserter stylet depth adjuster assy: 103270033; iso 965-2: general purpose metric screw threads.Complaint confirmed? yes.Investigation conclusion the complaint condition was confirmed for the prime stylet depth adjuster (part.No: 286750041, lot.No: mf4376207).(b)(4) was initiated to further investigate the findings of this complaint.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PRIME STYLET DEPTH ADJUSTOR
Common Device Name
ORTHOPAEDIC STEREOTAXIC INSTRU
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10251291
Report Number1526439-2020-01308
Device Sequence Number470531
Product Code OLO
UDI-Device Identifier10705034507644
UDI-Public10705034507644
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170937
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286750041
Device Catalogue Number286750041
Device Lot NumberMF4376207
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2020
Initial Date Received by Manufacturer 06/24/2020
Supplement Date Received by Manufacturer07/10/2020
08/17/2020
11/30/2020
Initial Report FDA Received Date07/09/2020
Supplement Report FDA Received Date07/31/2020
08/24/2020
12/18/2020
Patient Sequence Number1